Announcement

Collapse
No announcement yet.

Just been switched from suboxone to subutex & not really liking it as much?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Just been switched from suboxone to subutex & not really liking it as much?

    I'm new to this so any advice will be helpful. I was addicted to pain pills for 7 yrs then started using >>>>>> for 2 years. Been clean for 18 months thanks to suboxone & a great doctor. Yesterday my doc switched me to subutex. First question is what is the difference? & why am I craving the suboxone still? I don't feel like the subutex works like the suboxone did. Will this get better or is it all in my head? Any advice will be appreciated. Thanks😊

  • #2
    Subutex does not contain naloxone, which in part stops cravings. You have been on subs a long while and they are an opiate in a sense. You can become addicted to subs over time and that may be what you are experiencing now. What mg. are you taking per day? My advice? Look at Robert_325's taper plan and start making plans to get off the sub. 18 months is a long time to be on subs. It will get better on the subutex, however, much of this is mental. I am posting Robert's taper plan, and please keep in mind it is not set in stone. We are finding more and more people who have been on sub maintenance and the taper can be modified to fit you. So a few questions:

    How many mg. are you on?
    Why were you switched to subutex?
    Do you want off the subs and to be free of all opiates?

    https://www.drugs.com/forum/featured...apy-50887.html

    Wishing you the best!

    Peace,

    Iloerose

    Comment


    • #3
      Thanks for your response!!! I've been on 12 mg of subs for 18 months. Honestly my doctor switched me to subutex bc my insurance wasn't going to cover suboxone anymore. He said subutex was cheaper & "a generic form of suboxone" . I can't say that I'm ready to be off them completely yet. Maybe tapering down would be considered. Can't say I trust myself 100% to have nothing.

      Comment


      • #4
        Hi there. If anything, you should definitely taper down to a lower dose. Most doctors and patients don't know that subs are very powerful. Less is more. 12 mgs is a high dose. You'd be amazed to find that you feel the same on 4 mg as you do on 12. Read around the boards a bit...you will see that everyone finds this out once they lower their dose.

        From experience, I can tell you the longer on subs, the harder it is to come off.
        Good luck to you! I wish you all the best.
        Katherine

        Comment


        • #5
          Thanks Katherine! When I started suboxone I was prescribed 20 mg to start out with For withdrawal. So I def have decreased some. Also tried to taper down some more & my body craves it throughout the day. I take 4 mg 3 times through the day. I may try this taper plan again bc I know it's going to be hard the longer I'm on it. Thanks again for your feedback!!!

          Comment


          • #6
            Correcting my post above: naloxone does not do anything for cravings, PERIOD. Why you may be experiencing some cravings is the length of time that you have been on subs. If you are having cravings while dropping the sub or having w/d symptoms, it's because you are not tapering properly. The subutex should make no difference as the bupenorphine HCL is the active ingredient in both. Subs are highly addicting and are next to methadone in potency. If you want off this drug, which I would highly recommend, I would taper according to Robert's taper plan: by no more than .25% approximately every 4 days, however as long as you've been on the sub you may have to go longer between drops. As far as dropping, even on the 12mg. dose, drop no more than .25%. You may want to read her thread, as well as SystolicSuckerpunch's thread. There are many other threads: subsnomore comes to mind, of people that have been on subs for any length of time. Wishing you luck!

            Peace,

            Iloerose

            Comment


            • #7
              i was about to correct you on the naloxone comment, but you handled it yourself-lol. meg, as rose said, subutex and suboxone are the same medicine basically minus the naloxone. now, the main active ingredient is buprenorphine(bupes), now bupes have an extremely long half life. it is said that if you take 8mg a day that you will still have 4mg in your body the next day, thus if you take 8 mg a day ,on day two ultimately you would end up with 12 mg of bupe at peak with the residual amount from day 1 leaving your body throughout the day. now, lets not forget that bupes have a ceiling effect , which means no matter how much you take, you can't get that high off of them (glowing feeling).i guess in the long run though if you have been taking a lot , because of the half life, that the bupe has soaked your receptors thoroughly , and your doc has prescribed less that there might be some w/d's present. but , every individual is different , so one thing you always have to remember is, something that may have worked for one person,may not work for you. and that's when trial and error comes into play, you just have to talk with your doc and adjust your intake accordingly. sorry about rambling on……….everybody have a good day. peace, rye

              Comment

              Working...
              X